Motion of a kink in a bistable medium with hysteresis

A. Vl Gurevich, R. G. Mints, A. A. Pukhov

Research output: Contribution to journalArticlepeer-review

Abstract

The propagation velocity of a kink through a bistable medium with hysteresis is treated. The analysis of a basis system of two nonlinear diffusion equations shows that two types of kinks exist. The stability of the kinks is studied. An explicit expression is derived for the kink's propagation velocity; it is demonstrated that hyteresis may substantially reduce the kink velocity.

Original languageEnglish
Pages (from-to)382-394
Number of pages13
JournalPhysica D: Nonlinear Phenomena
Volume35
Issue number3
DOIs
StatePublished - May 1989
Externally publishedYes

Fingerprint

Dive into the research topics of 'Motion of a kink in a bistable medium with hysteresis'. Together they form a unique fingerprint.

Cite this